Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 32, NWS Raleigh, NC

April 25, 2014Cumberland County, Harnett County, Hoke County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 25, 2014, 1:32 PM EDT for Cumberland County, Harnett County, Hoke County, North Carolina. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2014, 1:32 PM EDT (17:32 UTC)
Expired
Apr 25, 2014, 2:15 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Harnett County, NC, Hoke County, NC

The radar

The Raleigh/Durham radar (KRAX), 82 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 2:05 PM EDTHAIL 1Fort Bragg, NC
Apr 25, 2:05 PM EDTHAIL 1Spring Lake, NCREPORTS OF QUARTER SIZE HAIL NEAR SPRING LAKE
Apr 25, 2:05 PM EDTHAIL 1.253 Ene Spring Lake, NCLARGE HAIL OBSERVED ON BLUEBIRD LANE
Apr 25, 2:09 PM EDTHAIL 0.5Pope Afb, NCHALF INCH HAIL OBSERVED AT POPE AIR FORCE BASE
Apr 25, 2:25 PM EDTHAIL 11 Nnw Spring Lake, NC1 INCH HAIL NEAR LITTLE RIVER. CORRECTED TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 1:19 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
664 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS52 KRAH 251732
SVRRAH
NCC051-085-093-251815-
/O.NEW.KRAH.SV.W.0032.140425T1732Z-140425T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
132 PM EDT FRI APR 25 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 215 PM EDT

* AT 132 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF RAEFORD...AND
  MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...
  SPRING LAKE...EASTOVER...WADE...LINDEN...ROCKFISH...SILVER CITY...
  TIMBERLAKE...VANDER AND ANDERSON CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3508 7936 3520 7922 3519 7917 3517 7913
      3518 7910 3519 7910 3521 7915 3524 7917
      3539 7898 3527 7872 3497 7875 3493 7899
      3495 7904 3492 7908 3489 7924
TIME...MOT...LOC 1732Z 239DEG 22KT 3509 7920 
$$

BLAES
1 follow-up statement
388 
WWUS52 KRAH 251754
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT FRI APR 25 2014

NCC093-251803-
/O.CAN.KRAH.SV.W.0032.000000T0000Z-140425T1815Z/
HOKE NC-
154 PM EDT FRI APR 25 2014

...THE SEVERE THUNDERSTORM WARNING FOR HOKE COUNTY IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3519 7910 3521 7915 3524 7917 3539 7898
      3527 7872 3505 7875 3505 7908 3514 7910
TIME...MOT...LOC 1753Z 239DEG 22KT 3516 7906 

$$

NCC051-085-251815-
/O.CON.KRAH.SV.W.0032.000000T0000Z-140425T1815Z/
CUMBERLAND NC-HARNETT NC-
154 PM EDT FRI APR 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHWESTERN CUMBERLAND AND SOUTHWESTERN HARNETT COUNTIES...
 
AT 153 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR POPE
AFB...OR NEAR FORT BRAGG...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...POPE AFB...SPRING LAKE...EASTOVER...
WADE...LINDEN...BONNIE DOONE...TIMBERLAKE...PINEVIEW...ANDERSON CREEK
AND VANDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. ALTHOUGH A
TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3519 7910 3521 7915 3524 7917 3539 7898
      3527 7872 3505 7875 3505 7908 3514 7910
TIME...MOT...LOC 1753Z 239DEG 22KT 3516 7906 

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:50 AM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Apr 25, 10:50 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1050 AM EDT FRI APR 25 2014

.SYNOPSIS...A WARM FRONT WILL LIFT NORTH THROUGH NC AND VA EARLY
TODAY...AHEAD OF A COLD FRONT THAT WILL CROSS THE REGION LATE THIS
AFTERNOON AND EVENING. WEAK HIGH PRESSURE WILL FOLLOW FOR TONIGHT
THROUGH SAT...BEFORE A BACKDOOR COLD FRONT SETTLES INTO THE AREA
FROM THE NORTH SAT NIGHT AND SUN.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1050 AM FRIDAY...

FORECAST REASONING HAS CHANGED VERY LITTLE FROM PREVIOUS FORECAST
WITH A THREAT OF SEVERE WEATHER THIS AFTERNOON...ESPECIALLY ACROSS
THE NORTHERN COASTAL PLAIN AND NORTHEAST PIEDMONT.

LATEST SURFACE ANALYSIS SHOWS A NORTHWARD ADVANCING WARM FRONT
PUSHING ACROSS SOUTHERN NC INTO CENTRAL NC. DEW POINTS HAVE CLIMBED
INTO THE LOWER 60S ACROSS SOUTHERN NC WITH KCTZ /CLINTON/ NOW
REPORTING A STEAMY DEW POINT OF 67. MEANWHILE A CAD LIKE AIR MASS
HAS DEVELOPED ACROSS THE WESTERN PIEDMONT AND TRIAD AREAS WITH VERY
LOW CEILINGS...FOG AND MIST. VISIBLE SATELLITE IMAGERY INDICATES THE
SOUTHERN AND SOUTHEAST PERIPHERY OF THE AIR MASS IS ERODING/MIXING
OUT BUT THE PROCESS WILL LIKELY TAKE ANOTHER COUPLE OF HOURS TO
ARRIVE IN THE TRIAD.

MLCAPE VALUES HAVE CLIMBED ABOVE 500 J/KG NEAR THE SC BORDER AND AS
HEATING CONTINUES AND AS A RICHER AND MORE MOIST AIR MASS ADVANCES
NORTH...EXPECT MLCAPE VALUES TO CLIMB INTO THE 1000-1500 J/KG RANGE
BY LATE THIS AFTERNOON ALONG WITH MID LEVEL LAPSE RATES IN EXCESS OF
6 DEG/KM. THE WIND PROFILE WILL BECOME INCREASINGLY FAVORABLE FOR
ORGANIZED CONVECTION AND SUPERCELLS. RECENT DATA FROM WIND PROFILERS
IN CLAYTON AND DURHAM SUPPORTED BY THE HMT-SEPS PROJECT NOTE A
STRENGTHENING FLOW IN THE 1-6KFT RANGE DURING THE PAST COUPLE OF
HOURS. AMPLE SHEAR IS PRESENT ALREADY WITH THE SPC MESOANALYSIS
INDICATING BULK SHEAR OF 40KTS OR MORE ACROSS CENTRAL NC AND THIS IS
LIKELY TO INCREASE TODAY AS A 50 KT JET AT 500 MB OBSERVED AT KBNA
AND KBMX ADVANCES EAST. PRECIPITATION HAS BEEN FAIRLY LIMITED WITH
THE WARM FRONT SO FAR BUT EXPECT FAIRLY SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP DURING THE NEXT FEW HOURS WITH MORE
SIGNIFICANT CONVECTION ARRIVING FROM THE WEST DURING THE MID TO LATE
AFTERNOON HOURS. CONVECTION ALLOWING MODELS SUGGEST THAT MULTIPLE
LINES OF THUNDERSTORMS MAY SWEEP ACROSS NC... ESPECIALLY ACROSS THE
NORTHERN HALF OF THE STATE WITH DISCRETE CELLS POSSIBLE AHEAD OF THE
LINE. COMPOSITE PROBABILITY CHARTS FROM THE SPC SSEO SUGGEST A HIGH
LIKELIHOOD OF ROTATING UPDRAFTS/SUPERCELLS ACROSS THE NORTHEAST
PIEDMONT AND ESPECIALLY THE NORTHERN COASTAL PLAIN THIS AFTERNOON.
THIS LOCATION HAS THE GREATEST THREAT OF SEVERE WEATHER TODAY AND
THEY MAY EXPERIENCE MULTIPLE ROUNDS OF IT WITH AND A MORE GENERAL
THREAT OF LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL NC.

HAVE INCREASED POPS IN THE NORTHEAST AND ADDED A MENTION OF GUSTY
WINDS IN THUNDERSTORMS. FORECAST HIGHS IN THE MID 70S TO AROUND 80
STILL LOOK REASONABLE EVEN IN THE WEDGE LIKE AIR AMS IN THE TRIAD.
-BLAES

FROM THE PREVIOUS DISCUSSION...

PRINCIPLE FORECAST CONCERN FOR TODAY WILL BE THE EVOLUTION OF
CONVECTION - SOME SEVERE - IN A COMPLEX SURFACE PATTERN DOWNSTREAM
OF A PRIMARY SURFACE LOW AND TRAILING COLD FRONT ANALYZED FROM IL
SOUTHWESTWARD THROUGH THE LOWER MS VALLEY/TO SOUTHERN TX THIS
MORNING. A WARM FRONT IN ADVANCE OF THE PARENT LOW - ONE THAT MARKS
THE LEADING EDGE OF BOUNDARY LAYER MOISTURE SUPPORTIVE OF
SURFACE/MIXED LAYER-BASED CONVECTION - WILL RETREAT QUICKLY
NORTHWARD WITH A STRENGTHENING LLJ...FROM THE SAVANNAH BASIN AND
ACROSS THE CAROLINAS THIS MORNING. THIS BOUNDARY WILL CONTINUE TO
DEVELOP/RETREAT NORTHWARD AND ASSUME AN INCREASINGLY NW TO SE
ORIENTATION FROM NORTH-CENTRAL VA SOUTHEASTWARD TO THE VA
TIDEWATER/NE NC THIS AFTERNOON.

ALOFT...A COMPACT NEGATIVELY-TILTED SHORTWAVE TROUGH NEAR THE MO
BOOTHEEL WILL DEAMPLIFY ENE ACROSS THE CENTRAL APPALACHIANS AND
MIDDLE ATLANTIC STATES THIS AFTERNOON - SLIGHTLY OUTPACING THE
SYNOPTIC SURFACE COLD FRONT...WHICH IS NOT EXPECTED TO CROSS CENTRAL
NC UNTIL BETWEEN 23-04Z THIS EVENING. THE FOCUS FOR CONVECTION TODAY
WILL CONSEQUENTLY LIKELY BE IN ASSOCIATION WITH 1) THE WARM FRONT
EARLY IN THE DAY...WHEN INITIALLY SCATTERED ELEVATED SHOWERS...WILL
BECOME INCREASINGLY ROOTED IN THE BOUNDARY LAYER OWING TO BOTH
DIURNAL/DIABATIC HEATING AND BOUNDARY LAYER MOISTURE RECOVERY/
TRANSPORT WITH THE PASSAGE OF THE WARM FRONT...AND 2) ALONG A PRE-
FRONTAL SURFACE TROUGH/CONFLUENCE AXIS THAT WILL DEVELOP FROM
WESTERN NC EASTWARD ACROSS THE PIEDMONT AND COASTAL PLAIN THIS
AFTERNOON - COINCIDENT WITH THE CONCENTRATED FORCING FOR ASCENT
ATTENDING THE AFOREMENTIONED SHORTWAVE TROUGH.

THERMODYNAMICS WILL BE GOOD...WITH H85-5 LAPSE RATES FORECAST TO
EXCEED 6 C/KM OWING LARGELY TO DIFFERENTIAL THERMAL ADVECTION IN
THAT LAYER. IN ADDITION TO THE STEEP LAPSE RATES ALOFT...STEADILY
INCREASINGLY MID LEVEL FLOW/0-6 KM BULK SHEAR IN ASSOCIATION WITH
THE APPROACH/ARRIVAL OF THE SHORTWAVE TROUGH/MID LEVEL JET WILL
PROVE SUFFICIENT FOR STORM ORGANIZATION...AND AN ASSOCIATED THREAT
OF LARGE HAIL AND DAMAGING WINDS AREA-WIDE. HOWEVER...THE LIKELIHOOD
OF SUPERCELLS WILL BE MAXIMIZED OVER THE EASTERN SANDHILLS AND
COASTAL PLAIN NORTHEASTWARD INTO SOUTH-CENTRAL/SOUTHEASTERN VA - IN
AN AREA BOUNDED BY THE PRE-FRONTAL TROUGH TO THE WEST AND THE WARM
FRONT TO THE NORTHEAST. SURFACE FLOW WILL BE LOCALLY BACKED IN THOSE
AREAS...SUCH THAT CYCLONICALLY-CURVED FORECAST HODOGRAPHS WILL
LENGTHEN/SRH VALUES WILL INCREASE INTO THE 200-300 M2/S2 RANGE -
SUPPORTIVE OF ISOLATED TORNADOES.

ALTHOUGH IT WILL REMAIN UNSTABLE BEHIND THE PRE-FRONTAL
TROUGH...VEERED SURFACE FLOW AND THE LOSS OF LARGER SCALE FORCING
FOR ASCENT ACCOMPANYING THE PASSING SHORTWAVE TROUGH WILL END THE
SEVERE WEATHER THREAT AND CAUSE THE SURFACE COLD FRONT TO PASS WITH
RELATIVELY LITTLE FANFARE THIS EVENING...WITH PERHAPS A BAND OF
WIDELY SCATTERED SHOWERS AND AN ISOLATED STORM - IF THAT.
OTHERWISE...IT WILL BE BREEZY AND WARM TODAY...WITH HIGHS IN THE
MIDDLE 70S TO AROUND 80 DEGREES...BUT WITH A DISTRIBUTION MODULATED
BY POCKETS OF DENSER CLOUD COVER AND CONVECTION.

A SUBSIDENT...COOLER...AND DRIER AIR MASS WILL FOLLOW THE COLD FRONT
EASTWARD AND RESULT IN CLEARING SKIES...WITH WIDE-RANGING LOWS FROM
45-55 DEGREES TONIGHT...COOLEST OVER THE SOUTHERN AND WESTERN
PIEDMONT WHERE A SEVERAL HOUR PERIOD OF RADIATIONAL COOLING WILL BE
PROBABLE AS HIGH PRESSURE BUILDS INTO THE SOUTHERN AND CENTRAL
APPALACHIANS BY 12Z SAT.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 AM FRIDAY...

DRY WEATHER WITH SEASONABLE TEMPERATURES WILL ENSUE FOR THE WEEKEND
IN THE WAKE OF THE COLD FRONT FRIDAY NIGHT AS A MILD SURFACE HIGH
SURFACE BUILDS INTO THE AREA LOWER MS VALLEY/NORTHERN GULF COAST
STATES ON SATURDAY. A COMPACT UPPER LOW/TROUGH OVER THE UPPER GREAT
LAKES WILL MOVE EASTWARD-SOUTHEASTWARD THROUGH SOUTHERN NEW ENGLAND
ON SUNDAY. ATTENDANT HEIGHT FALLS ALOFT ACROSS THE NORTHERN MID-
ATLANTIC STATES WILL DRIVE A SECONDARY BACK-DOOR COLD FRONT
SOUTHWARD INTO THE AREA SUNDAY AND SUNDAY NIGHT...THATS PROG TO
STALL AND WASH OUT ACROSS THE AREA AS IT ENCOUNTERS INCREASING
HEIGHTS ALOFT AS SHORTWAVE RIDGE BUILDS INTO THE AREA FROM THE
SOUTHWEST. OTHER THAN A FEW CLOUDS...EXPECT LITTLE SENSIBLE WEATHER
FROM THIS FEATURE WITH CONTINUED DRY CONDITIONS TO CLOSE OUT THE
WEEKEND. HIGHS ONE CATEGORY ABOVE NORMAL...75 TO 80. LOWS IN THE
LOWER TO MID 50S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 AM FRIDAY...

AN ACTIVE AND UNSETTLED WEATHER PATTERN LOOKS TO BE IN THE CARDS
FROM THE MS VALLEY EASTWARD FOR MUCH OF THE UPCOMING WORK WEEK..
OWING TO THE DEVELOPMENT OF A STRONG CLOSED UPPER LOW OVER THE
SOUTHWESTERN US THAT WILL DRIFT SLOWLY NORTH AND EAST...HAMPERED BY
A DEVELOPING REX BLOCK OVER SOUTH CENTRAL CANADA.

WHILE MODELS ARE ARE IN GOOD AGREEMENT WITH THE OVERALL BIG
PICTURE/LOCATION OF SYNOPTIC FEATURES...FINER FORECAST DETAILS ARE
STILL CURRENTLY BEYOND MODEL RESOLUTION...FURTHER COMPLICATED
LOCALLY WITH MODEL DEPICTION OF AN EARLY WARM SEASON DAMMING EVENT
ACROSS PORTIONS OF THE CAROLINAS AND VIRGINIAS MONDAY AND INTO
TUESDAY WITH A WARM/WEDGE FRONT BISECTING SOUTHERN PORTIONS OF THE
AREA. SENSIBLE WEATHER IMPACTS MONDAY AND INTO TUESDAY COULD BE
DELAYED UNTIL THE MID TO LATE WEEK TIME PERIOD...WITH CENTRAL NC
LYING UNDERNEATH THE FORMIDABLE RIDGING ALOFT...DOWNSTREAM OF THE
UPPER JUGGERNAUT AND EAST OF THE STRONGER SOUTHERN MOISTURE FEED
THATS LOOKS TO REMAIN LARGELY WEST OF THE MOUNTAINS. SUCH AN IDEA
FITS WELL WITH THE LARGE SCALE BLOCKING UPPER AIR PATTERN THAT WILL
BE IN PLACE WITH THE MORE SIGNIFICANT THREAT OF HEAVY RAIN AND
SEVERE STORMS COMING WEDNESDAY AND INTO THURSDAY. FORECAST SHOULD
BECOME CLEARER/LESS MURKY BY SUNDAY ONCE THE UPPER LOW FORMS. UNTIL
THEN...WILL FAVOR FORECAST CONTINUITY WITH CONTINUATION OF HIGH
CHANCE/LIKELY POPS. WIDESPREAD CLOUDS AND PROSPECTS OF PRECIP SHOULD
KEEP TEMPERATURES NEAR NORMAL... AND POSSIBLY EVEN A GOOD 5 TO 8
DEGREES BELOW NORMAL MONDAY AND TUESDAY ACROSS THE NORTHERN PORTIONS
OF THE PIEDMONT...NORTH OF THE WEDGE FRONT. WARMER MORE UNIFORM
TEMPERATURES BY THURSDAY AS WEDGE SECTOR OVERTAKES THE AREA.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
AS OF 705 AM FRIDAY...

A DEVELOPING SOUTHERLY RETURN FLOW IN ANTI-CYCLONIC FLOW AROUND HIGH
PRESSURE ALONG THE COAST...WILL CAUSE LOW LEVEL MOISTURE TO INCREASE
OVER NC THIS MORNING...SUCH THAT IFR-MVFR STRATUS CLOUDS ARE LIKELY
TO AFFECT PORTIONS OF CENTRAL AND WESTERN NC THROUGH 16Z - LOWEST
AND MOST LIKELY AT TRIAD TERMINALS. THE PASSAGE OF A WARM FRONT THIS
MORNING WILL ALSO SUPPORT THE DEVELOPMENT OF SCATTERED SHOWERS ALSO
THROUGH AROUND 16Z...FOLLOWED BY A BREEZY SW SURFACE WIND AND
SHOWERS AND THUNDERSTORMS BECOMING NUMEROUS THIS AFTERNOON...AHEAD
OF A COLD FRONT THAT WILL CROSS THE AREA LATE THIS AFTERNOON AND
EVENING. CLEAR AND COOLER CONDITIONS IN WNW POST-FRONTAL FLOW WILL
FOLLOW FOR TONIGHT.

OUTLOOK: UNSETTLED WEATHER - WITH PERIODS OF SUB-VFR CONDITIONS AND
RAIN/SHOWERS/THUNDERSTORMS - IN THE VICINITY OF A STALLED SURFACE
FRONTAL ZONE AND IN A REGIME OF PERTURBED AND MOIST SW FLOW
ALOFT...WILL OCCUR EARLY TO MID NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...BLAES/MWS
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...MWS
Hazardous weather outlook, Apr 25, 10:59 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1059 AM EDT FRI APR 25 2014

NCZ007-021>024-038>040-073>076-083-084-261500-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
1059 AM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON.
SOME STORMS MAY BECOME SEVERE...MOST LIKELY BETWEEN 2 PM AND 8
PM...WITH PRIMARY THREATS OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF
HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NCZ008>011-025>028-041>043-077-078-085-086-088-089-261500-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1059 AM EDT FRI APR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP EARLY THIS
AFTERNOON. SOME STORMS WILL LIKELY BECOME SEVERE...MOST LIKELY
BETWEEN 2 PM AND 9 PM...WITH PRIMARY THREATS OF LARGE HAIL AND
DAMAGING WINDS. IN ADDITION...AN ISOLATED TORNADO WILL BE
POSSIBLE...MAINLY ALONG AND EAST OF INTERSTATE 95 BEFORE 6 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS...AND PERIODS OF
HEAVY RAIN...WILL EXIST EARLY TO MID NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Apr 25, 12:25 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1225 PM EDT FRI APR 25 2014

NCZ021-022-038-251715-
GUILFORD-FORSYTH-DAVIDSON-
1225 PM EDT FRI APR 25 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...
SOUTHEAST FORSYTH AND NORTHEAST DAVIDSON COUNTIES UNTIL 115 PM EDT...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASVILLE...OR 7 MILES WEST OF HIGH
POINT...MOVING NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...WINSTON-SALEM...HIGH POINT...THOMASVILLE...
KERNERSVILLE...MCLEANSVILLE...SUMMERFIELD...GIBSONVILLE...PLEASANT
GARDEN AND JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF A THUNDERSTORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE
OF BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. PERSONS DRIVING
AROUND THE TRIAD DURING THE LUNCH HOUR SHOULD BE PREPARED TO
ENCOUNTER BRIEFLY HEAVY RAINFALL AND REDUCED VISIBILITY.

&&

LAT...LON 3602 8028 3625 7982 3625 7970 3624 7970
      3624 7953 3609 7954 3591 7990 3592 8004
      3587 8010 3584 8010
TIME...MOT...LOC 1623Z 240DEG 49KT 3597 8012

DJF
Special weather statement, Apr 25, 12:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1251 PM EDT FRI APR 25 2014

NCZ023>025-251730-
ORANGE-ALAMANCE-DURHAM-
1251 PM EDT FRI APR 25 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF ORANGE...
SOUTHEASTERN ALAMANCE AND NORTHWESTERN DURHAM COUNTIES UNTIL 130 PM
EDT...

AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CARRBORO...OR 13 MILES NORTHWEST
OF PITTSBORO...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...CARRBORO...MEBANE...CARR...
SCHLEY...SAXAPAHAW...CANE CREEK RESERVOIR AND SUTPHIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3614 7886 3586 7915 3588 7925 3586 7925
      3585 7924 3584 7924 3584 7930 3588 7941
      3624 7922 3624 7919
TIME...MOT...LOC 1650Z 211DEG 20KT 3589 7929

DJF
Special weather statement, Apr 25, 1:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
104 PM EDT FRI APR 25 2014

NCZ022-023-039-251745-
GUILFORD-RANDOLPH-ALAMANCE-
104 PM EDT FRI APR 25 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD...
NORTHEASTERN RANDOLPH AND ALAMANCE COUNTIES UNTIL 145 PM EDT...

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF RANDLEMAN...MOVING NORTHEAST
AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...GRAHAM...RANDLEMAN...MEBANE...MCLEANSVILLE...ELON
COLLEGE...GIBSONVILLE...PLEASANT GARDEN...LIBERTY AND HAW RIVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS. STAY TUNED TO THIS STATION FOR THE LATEST
WEATHER INFORMATION.

&&

LAT...LON 3624 7926 3598 7928 3584 7948 3584 7954
      3580 7954 3578 7957 3584 7983 3624 7959
      3624 7954 3625 7953 3625 7941
TIME...MOT...LOC 1704Z 230DEG 26KT 3586 7967

DJF
Special weather statement, Apr 25, 1:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
113 PM EDT FRI APR 25 2014

NCZ074-075-084-251800-
RICHMOND-MONTGOMERY-MOORE-
113 PM EDT FRI APR 25 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWEST
RICHMOND...EASTERN MONTGOMERY AND WESTERN MOORE COUNTIES UNTIL 200
PM EDT...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF ROCKINGHAM...MOVING
NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PINEHURST...BISCOE...WHISPERING PINES...ELLERBE...FOXFIRE...STAR...
CANDOR...TAYLORTOWN...NORMAN AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN ANY STORM MOVES NEARBY OR OVERHEAD...SEEK SHELTER IN A NEARBY
BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF
BLOWING AROUND LIGHTWEIGHT OBJECTS LEFT OUTDOORS. IF HEAVY RAINFALL
IS ENCOUNTERED WHEN DRIVING...SLOW DOWN AND KEEP A SAFE DISTANCE
BETWEEN YOUR VEHICLE AND THE ONE IN FRONT OF YOU.

&&

LAT...LON 3551 7970 3525 7937 3497 7987 3498 7987
      3500 7990 3504 7988 3507 7991 3512 7992
      3512 7995 3509 7999 3511 8001
TIME...MOT...LOC 1712Z 230DEG 26KT 3509 7988

DJF
Special weather statement, Apr 25, 1:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
124 PM EDT FRI APR 25 2014

NCZ026-027-042-043-251800-
FRANKLIN-NASH-WILSON-JOHNSTON-
124 PM EDT FRI APR 25 2014

...A STRONG THUNDERSTORM WILL MOVE NORTHEAST ACROSS PORTIONS OF
SOUTH CENTRAL FRANKLIN...SOUTHWESTERN NASH...WEST CENTRAL WILSON AND
NORTHEASTERN JOHNSTON COUNTIES UNTIL 200 PM EDT...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BAILEY...OR 15 MILES SOUTHWEST OF
NASHVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BAILEY...MIDDLESEX...SIMS...PILOT...BUCKHORN RESERVOIR AND EMIT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FRIDAY EVENING FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3563 7818 3563 7822 3565 7828 3570 7835
      3576 7836 3582 7826 3583 7826 3588 7829
      3597 7823 3584 7795
TIME...MOT...LOC 1724Z 214DEG 50KT 3584 7819

13

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 12:25 PM EDTSpecial Weather StatementRAHGuilford50 min
Apr 25, 12:51 PM EDTSpecial Weather StatementRAHOrange39 min
Apr 25, 1:04 PM EDTSpecial Weather StatementRAHAlamance41 min
Apr 25, 1:13 PM EDTSpecial Weather StatementRAHMoore47 min
Apr 25, 1:21 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange39 min
Apr 25, 1:24 PM EDTSpecial Weather StatementRAHWilson36 min
Apr 25, 1:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person52 min
Apr 25, 1:57 PM EDTSpecial Weather StatementRAHNash33 min
Apr 25, 2:04 PM EDTSpecial Weather StatementRAHLee, Moore26 min
Apr 25, 2:08 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange67 min
Apr 25, 2:09 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash36 min
Apr 25, 2:10 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Sampson50 min
Apr 25, 2:26 PM EDTSpecial Weather StatementRAHHalifax34 min
Apr 25, 2:34 PM EDTSpecial Weather StatementRAHChatham26 min
Apr 25, 2:38 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake67 min
Apr 25, 2:51 PM EDTSpecial Weather StatementRAHJohnston39 min
Apr 25, 2:57 PM EDTSpecial Weather StatementRAHHalifax33 min
Apr 25, 3:03 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance, Warren57 min
Apr 25, 3:34 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne41 min
Apr 25, 3:35 PM EDTSpecial Weather StatementRAHAlamance, Guilford, Orange, Person, Randolph40 min
Apr 25, 3:43 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash62 min
Apr 25, 3:47 PM EDTTornado WarningRAHFranklin, Halifax, Nash, Warren43 min
Apr 25, 3:50 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance40 min
Apr 25, 3:52 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph38 min
Apr 25, 3:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
Apr 25, 4:01 PM EDTTornado WarningRAHWayne44 min
Apr 25, 4:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren64 min
Apr 25, 4:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Orange57 min
Apr 25, 4:19 PM EDTTornado WarningRAHHalifax41 min
Apr 25, 4:22 PM EDTSpecial Weather StatementRAHGuilford53 min
Apr 25, 4:27 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph63 min
Apr 25, 4:37 PM EDTSevere Thunderstorm WarningRAHGranville, Person, Vance, Warren38 min
Apr 25, 4:46 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash59 min
Apr 25, 4:59 PM EDTSpecial Weather StatementRAHDurham, Wake61 min
Apr 25, 5:18 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Vance, Wake42 min
Apr 25, 5:20 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Guilford, Orange, Randolph55 min
Apr 25, 5:20 PM EDTTornado WarningRAHEdgecombe, Halifax40 min
Apr 25, 5:42 PM EDTFlash Flood WarningRAHFranklin, Halifax, Vance, Warren3 hr
Apr 25, 5:45 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren45 min
Apr 25, 6:12 PM EDTSevere Thunderstorm WarningRAHWayne33 min
Apr 25, 6:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson56 min
Apr 25, 6:40 PM EDTAreal Flood AdvisoryRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson2 hr
Apr 25, 7:10 PM EDTSpecial Weather StatementRAHWayne35 min
Apr 25, 7:23 PM EDTSevere Thunderstorm WarningRAHWayne37 min
Apr 25, 7:48 PM EDTSpecial Weather StatementRAHSampson57 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.